I was first diagnosed with PMR 3 1/2 years ago. I was down to 1 mg prednisone when my inflammatory markers went sky high. My rheumatologist wants me to start back at 5 mg. My question; is night sweats a symptom of PMR? I don’t remember that happening before.
Night sweats typical?: I was first diagnosed with... - PMRGCAuk
Night sweats typical?
Sweats were pmr for me but pred does make you sweat too. Its a night isn't it. I wake just before 2am everyday kicking my quilt off.
Night sweats are very much a part of PMR for me. Both before diagnosis and as one of the first signs of a flare.
Mary, your analysis fits my experience. Thanks!
So so agree with this...exactly the same for me. I am better in cooler weather, really struggled last summer during the day as well. Had these unexplained sweats up to 6 months prior to getting the full- blown symptoms of PMR. Diagnosed in Dec 2018, put on 15mg Predisolone. Now down to 8.5mg on the dead slow tapering method. Cannot get below this. Tried twice since Sept2019, each time ending up with a major flare...Guess PMR has too much of a hold at present..😥☹
I had very bad night sweats just before I was diagnosed with PMR/GCA. I had never had them before to this extent. They went away when I was put on Prednisone.
I continue to have night sweats and frequent urination since I started taking a split dose of pred. I take 2/3 of my dose (6mg), in a coated capsule around 11am, and its on board by 2-3am (which is when I start taking trips to the bathroom and sweating behind my neck and in cleavage). No sweating during the daytime when I take 1/3 of my dose (3.5 mg).
Sorry to hear of your reoccurrence of symptoms. Even if you start at 5mg again, my GP said it’s a “safe” dose, so maybe you’ll find that perfect dose that keeps the inflammation at bay, and thus a reduction in pain and stiffness. Disheartening all of our trials with these conditions.
Big yes!! Very severe before diagnosis and if I reduce pred I get them back! It's never a good sign for me. Sorry to hear you need to go back up.
Night sweats can be part of PMR - they were for me and are a sure sign that I have gone to slightly too low a dose of pred. Mine tend to be around 4am which is when the inflammatory substances are released on the body. They are more common in GCA so it is possible that PMR patients who have them maybe are in the large vessel vasculitis realm.
Agree. I have been off pred for over 3 months but still on Tocilizumab . I have PMR GCA and LVV and are still getting sweats morning, evening and a little through night.
I’m going to pay attention to this as I think Rheumy has been trying to rush me off pred too quickly.
well I have had night sweats on and off, for some time now, and have mentioned to both GP and rheumy, they don,t have any comment? I am down to 5mg now for over 3 mos, and just had bloodwork done last week, waiting to here from rheumy iff I can start tapering to 4 mg, hearing these stories, is rather confusing, some people had before pmr, some from tapering, not sure what is going on, and it hasnt been every night, but more often these last couple weeks, don,t have this problem through the day time however
I get them but not every night, usually around 4 or 5 am. They don't last very long and are not severe. I noticed I ocasionally get them if I have a hot drink, but I have not worked out what the pattern is so far. They don't seem to be in any way connected to how my PMR is that day, so perhaps it's just menopause in my case.
I think my PMR started with severe night sweats
I have had PMR for just over 18 months and had frequent night sweats in the first 6/9 months, pre/post beginning on pred. And I'm a man so no other experiences of this phenomenon! I'm down to 2mg and I had almost forgotten about the sweats until seeing your post ... so hope they also pass for you. Also, I saw my GP yesterday who urged me to keep tapering very slowly and, if need be, to increase if the aches returned. His advice was "don't feel guilty" about needing to increase again ... even up to 5mg ... if the aches did happen to return. I think that echoes the advice I was given by the moderators on this valuable forum. Good luck.
I had drenching night sweats before PMR/GCA diagnosis- so much so I kept a stack of clean dry t-shirts next to the bed to change into. After taking prednisone no more night sweats.
I get night sweats just before a bout of aches and pains. I always have Marks and Spencer lowest cost T Shirts to hand as they are really comfortable and just £6 each
Definitely a major symptom for me. I have PMR/GCA. They continued for a good while after I started prednisolone also but are gone now thankfully
Excess sweating is a side effect of the Prednisone
I am 3 days into my first go at tapering. 40mg to 30. last night I had terrible night sweats, for the first time in my PMR journey. The PMR usually made me feel cold all the time! I was using a hot water bottle in August! So I guess with me it's the steroid withdrawal.
There are all sorts of illnesses that can cause raised CRP results - colds, coughs etc. The key is how you are feeling, do you have a return of PMR pain and stiffness. Or more seriously any GCA symptoms like an unusual headache or pain in the jaw when chewing or speaking?
I think that sweating can be caused by PMR - we often run a slightly raised temperature. It is also a side effect of Prednisalone or even a result of tapering. The back of my head has started sweating for no reason that is apparent to me. I would only raise my dose if I felt that I needed to but I have had PMR for nearly 4 years. It is relatively early days for you and 5 mgs might be a stitch in time.
Oh yes, I gradually felt the pain and stiffness just like back in 2017, but didn’t remember the sweats. Thank you for your reply.